Hail, Wood
- When
- May 1, 6:00 PM EST
- Where
- Wood County, 3 mi SW of Perrysburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.539, -83.671
Penny sized hail was observed.
A line of strong thunderstorms moved across Northwest Ohio. One of the stronger storms produced small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A line of strong thunderstorms moved across Northwest Ohio. One of the stronger storms produced small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 1, 3:08 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 408 PM EDT SUN MAY 1 2016 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL SLIDE EAST ACROSS CENTRAL OHIO TONIGHT. HIGH PRESSURE OVER CENTRAL CANADA WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES FROM MONDAY INTO EARLY TUESDAY. LOW PRESSURE WILL MOVE SOUTHEAST OUT OF CANADA ON WEDNESDAY AND PULL A COLD FRONT SOUTH ACROSS THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CONVECTION HAS DEVELOPED ALONG THE COLD FRONT LOCATED ALONG A LINE FORM FROM NEAR DELAWARE TO CANTON. THUS FAR WE HAVE NOT RECEIVED ANY REPORTS OF HAIL BUT MARGINALLY SEVERE HAIL...HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS AS THEY EXIT TO THE SOUTH THROUGH 5 PM. A WAVE OF LOW PRESSURE LOCATED OVER INDIANA WILL SLIDE EAST ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL OHIO TONIGHT. LIFT WILL BE ENHANCED AS THE UPPER LEVEL WAVE SEEN ON WATER VAPOR IMAGERY OVER IOWA SLIDES EAST ACROSS THE LOWER GREAT LAKES. ANOTHER ROUND OF WIDESPREAD RAIN WILL MOVE EAST ACROSS THE AREA...REACHING NW OHIO BY 10 PM AND EXITING TO THE EAST ON MONDAY MORNING. MOST AREAS WILL RECEIVE AROUND A THIRD OF AN INCH OF RAIN WITH LOCALLY UP TO A HALF INCH. HAVE ADDED AN ISOLATED MENTION OF THUNDERSTORMS TONIGHT WITH A MINIMAL AMOUNT OF ELEVATED INSTABILITY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... PRECIPITATION EXITS TO THE EAST ON MONDAY BUT AMPLE MOISTURE AND LOW LEVEL CLOUDS WILL REMAIN THROUGH THE DAY. TEMPERATURES NEAR THE LAKE WILL STRUGGLE TO REACH THE LOWER 50S WITH CLOSE TO 60 TOWARDS CENTRAL OHIO. HIGH PRESSURE FROM CANADA WILL BUILD SOUTHEAST ACROSS THE LAKE ON MONDAY NIGHT AND TUESDAY. PARTLY CLOUDY CONDITIONS WILL ALLOW FOR MORE SUN DURING THE DAY ON TUESDAY WITH TEMPERATURES GENERALLY IN THE LOW 60S...EXCEPT UPPER 50S ALONG THE NORTHEAST LAKESHORE. STRONG UPPER LEVEL JET DIVES SOUTH OUT OF CANADA FROM TUESDAY INTO WEDNESDAY WITH THE TROUGH DIGGING ACROSS THE GREAT LAKES REGION. A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA ON WEDNESDAY BUT SHOULD BE LATE ENOUGH IN THE DAY FOR HIGHS TO STILL BE CLOSE TO 60. SHOWERS WILL FILL IN WITH A CHANCE OF THUNDERSTORMS AS INSTABILITY INCREASES WITH A -26C COLD POOL AT 500MB. && .LONG TERM /THURSDAY THROUGH SUNDAY/... TRENDS IN THE EXTENDED REMAIN THE SAME. LINGERING SHOWERS OVER THE AREA ON THURSDAY...GRADUALLY ENDING DURING THE DAY AS HIGH PRESSURE BUILDS IN. HIGH PRESSURE THEN REMAINS OVER THE AREA INTO THE WEEKEND. BOTH MODELS PUSH THE NEXT COLD FRONT ACROSS THE AREA ON SUNDAY. THIS FAR OUT WILL ONLY GO WITH CHANCE POPS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... FRONT STRETCHING FROM NEAR ERI TO NEAR FDY. NORTH OF THE FRONT IFR/LIFR CONDITIONS...WHILE MVFR SOUTH OF BOUNDARY. FRONT WILL PUSH SLOWLY SOUTH OVER ENTIRE AREA THIS EVENING. THEN OVERNIGHT RAIN SHOWERS WITH A CHANCE FOR TSRA AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN OHIO. JUST PUT IN VCTS FOR SOUTHERN TAF SITES OVERNIGHT. MODELS NOT IN TOTAL AGREEMENT WITH TRACK AND TIMING OF LOW...BUT LOW SHOULD BE NEAR PIT TOWARD DAYBREAK MONDAY. OUTLOOK...NON VFR INTO MONDAY...LINGERING LONGER ACROSS NE OH/NW PA IN IFR/LIFR CIGS/VIS. PERIODS OF SHOWERS AND TSRA TUESDAY THROUGH THURSDAY. && .MARINE... LIGHT N-NE FLOW WILL INCREASE TO 10 TO 15 KNOTS OVERNIGHT AS A LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN OHIO. THIS WILL PRODUCE CHOPPY CONDITIONS BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS LIGHTEN DURING THE DAY MONDAY AS LOW MOVES EAST OF THE FORECAST AREA. LIGHT AND VARIABLE WINDS TURN TO THE SOUTH ON TUESDAY AHEAD OF NEXT FRONT. MODELS IN GOOD AGREEMENT PUSHING THE NEXT FRONT THROUGH ON WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...KEC LONG TERM...DJB AVIATION...DJB MARINE...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 636 AM EDT SUN MAY 1 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027-028-089-PAZ001>003- 021045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 636 AM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ029>033-036>038-047-021045- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 636 AM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW STORMS MAY APPROACH SEVERE LIMITS WITH HAIL OR WIND GUSTS THE BIGGEST THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 228 PM EDT SUN MAY 1 2016 OHZ028>031-036>038-047-011945- CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 228 PM EDT SUN MAY 1 2016 SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH CENTRAL OHIO MAINLY SOUTH OF A MARION TO MANSFIELD LINE THIS AFTERNOON. THE STRONGEST STORM WILL MOVE ACROSS SOUTHERN MARION AND INTO MORROW COUNTY THROUGH 330 PM. THE STORMS COULD PRODUCE WIND GUSTS TO 45 MPH...DIME SIZE HAIL AND VERY HEAVY RAIN AS THEY MOVE EAST AROUND 25 MPH. MITCHELL
The Detroit radar (KDTX), 130 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 hail. Local standard time, as filed.
Penny sized hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633411.